zbMATH — the first resource for mathematics

Pointwise multiplication of Besov and Triebel-Lizorkin spaces. (English) Zbl 0839.46026
Summary: It is shown that para-multiplication applies to a certain product \(\pi(u, v)\) defined for appropriate \(u\) and \(v\) in \({\mathcal S}'(\mathbb{R}^n)\). Boundedness of \(\pi(\cdot, \cdot)\) is investigated for the anisotropic Besov and Triebel-Lizorkin spaces – i.e., for \(B^{M, s}_{p, q}\) and \(F^{M, s}_{p, q}\) with \(s\in \mathbb{R}\) and \(p\) and \(q\) in \(]0, \infty]\) (though \(p< \infty\) in the \(F\)-case) – with a treatment of the generic as well as of various borderline cases.
For \(\max(s_0, s_1)> 0\) the spaces \(B^{M, s_0}_{p_0, q_0}\oplus B^{M, s_1}_{p_1, q_1}\) and \(F^{M, s_0}_{p_0, q_0}\oplus F^{M, s_1}_{p_1, q_1}\) to which \(\pi(\cdot, \cdot)\) applies are determined. For generic \(F^{s_0}_{p_0, q_0}\oplus F^{s_1}_{p_1, q_1}\) the receiving \(F^s_{p, q}\) spaces are characterized.
It is proved that \(\pi(f, g)= f\cdot g\) holds for functions \(f\) and \(g\) when \(f\cdot g\in L_{1,\text{loc}}\) roughly speaking. In addition, \(\pi(f, u)= fu\) when \(f\in {\mathcal O}_M\) and \(u\in {\mathcal S}'\).
Moreover, for an arbitrary open set \(\Omega\subset \mathbb{R}^n\), a product \(\pi_\Omega(\cdot, \cdot)\) is defined by lifting to \(\mathbb{R}^n\). Boundedness of \(\pi\) on \(\mathbb{R}^n\) is shown to carry over to \(\pi_\Omega\) is general.

46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
46F05 Topological linear spaces of test functions, distributions and ultradistributions
Full Text: DOI
[1] Multiplication in Sobolev and Besov Spaces, Nonlinear Analysis (Pisa), Scuola Normalc Supcriore, Pisa, 1991, pp. 27–50 · Zbl 0894.46026
[2] Bony, Ann. scient. Éc. Norm. Sup. 14 pp 209– (1981)
[3] Colombeau, Comm. Part. Diff. Eq. 15 pp 905– (1990)
[4] Franke, Math. Nachr. 125 pp 29– (1986)
[5] Grubb, Diff. and Integr. Eg.
[6] Grubb, Math. Scand. 69 pp 217– (1991) · Zbl 0766.35034 · doi:10.7146/math.scand.a-12380
[7] Hanouzet, Comm. Part. Diff. Eq. 10 pp 433– (1985)
[8] Jawerth, Math. Scand. 40 pp 94– (1977) · Zbl 0358.46023 · doi:10.7146/math.scand.a-11678
[9] The Stationary Navier-Stokes Equations in Lp-Related Spaces, Ph. D. thesis, University of Copenhagen, Denmark, 1993, Ph. D.-series 1
[10] Kaminski, Studia Math. 74 pp 83– (1982)
[11] Knuth, Amer. Math Monthly 99 pp 403– (1992)
[12] and , Theory of Multipliers in Spaces of Differentiate Functions, Monographs and Studies in Mathematies, Vol. 23, Pitman, London, 1985
[13] Multiplication of Distributions and Applications to Partial Differential Equations, Pitman Research Notes in Mathematics Series, Vol. 259, Longman Scientific & Technical, Harlow, UK, 1992
[14] Foundations af Non-linear Global Analysis, Benjamin, New York, 1968
[15] New Thoughts on Besov Spaces, Duke Univ. Math. Series, Durham, 1976
[16] On Pointwise Multipliers in Besov-Triebel-Lizorkin Spaces, Seminar Analysis of the Karl Weierstraß-Institute 1985/86 (Leipzig)
[17] ( and ed.) Teubner-Texte zur Mathematik, Vol. 96, Teubner Verlagsgesellschaft, 1987, pp. 45–103
[18] Sickel, Forum Math. 5 pp 73– (1991)
[19] and , Hölder Inequalities and Sharp Imbcddings in Function Spaces of Bsp,q and FsP,q type, (preprint)
[20] Strichartz, J. Math. Mechanics 16 pp 1031– (1967)
[21] Triebel, Ann. Mat. Pura Appl. 113 pp 33– (1977)
[22] Spaces of Besov-Hardy-Sobolev Type, Teubner-Texte zur Mathematik, Vol. 15, Teubner Verlagsgesellschaft, Leipzig, 1978
[23] Theory of Function Spaces, Monographs in Mathematics, Vol. 78, Birkhauser Verlag, Basel, 1983 · Zbl 1235.46002 · doi:10.1007/978-3-0346-0416-1
[24] Theory of Function Spaces II, Monographs in Mathematics, Vol. 84, Birkhauser Verlag, Basel, 1992 · Zbl 1235.46003 · doi:10.1007/978-3-0346-0419-2
[25] Yamazaki, J. Fac. Sci. Univ. Tokyo Sect. IA, Math. 33 pp 131– (1986)
[26] Yamazaki, J. Fac. Sci. Univ. Tokyo Sect. IA, Math. 33 pp 311– (1986)
[27] Zolesio, Proc. R. S. E. (A) 78 pp 113– (1977) · Zbl 0382.46020 · doi:10.1017/S0308210500009872
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.